Announcement

Collapse
No announcement yet.

Could Adderall be making my IC worse? Burning urethra!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Could Adderall be making my IC worse? Burning urethra!

    Hello,

    I posted this a little earlier, but I left one big factor out: I take Adderall, between 45mg to 60mg daily....

    I was diagnosed with IC just last week after suffering for two months, and my doctor put me on several medications: Elmiron, Uribel, Amitriptyline, Hydroxyzine HCL, and Prelief tablets--all of which I have been taking religously. (He also prescribed an antibiotic called Nitrofurantoin Macro to take after intercourse.) My pain is not as bad as it was, however my urethra is extremely irritated NON-STOP, EVERYDAY, ALL THE TIME. I am beginning to go nuts.

    Does anyone out there have some advice for me? Is there another medication available for an inflamed urethra? (I have cut out all coffee and tea and sodas from my diet, and avoid anything with citric acid in it.) The medicines I have been prescribed aren't helping the urethra irritation one bit.

    Could my Adderall be making my symptoms worse? I'd HATE to quit taking it because it helps me so much.

    Any advice would be greatly appreciated!

  • #2
    Yes Adderall can worsen your bladder/urethra symptoms unfortunately. This won't be the case for everyone who has IC. Some can take it without problems and others can't. Also my doctor put me on Doxycycline 100mg twice daily for inflamed urethra. The med I believe is helping but I'm getting instills also. Plus I'm on Urelle for spasms. I'm slightly woozy and nauseated from the meds but I'm not having the spasms or pain anymore. And I'm being strict with the IC diet which I understand may take months to notice. It's a lot of trial and error to see what helps and what doesn't. You may have to try to go without the Adderall and ask your doctor for a different ADD med. Good luck and my prayers are with you!!

    Gina

    Comment


    • #3
      Talk to with your DR before making any changes to your meds. You can't be sure that is causing your problems. Have you been checked for pelvic floor disfunction? That could be causing the urethral spasms. It is something worth asking your Dr about.

      Sandra
      Link to the patient information, everything from What is IC? to Disability
      http://www.ic-network.com/patientlinks.html

      American Urological Association Clinical Guideline
      Diagnosis and Treatment of Intersitial Cysitis/Painful Bladder Syndrom
      http://www.auanet.org/content/guidel...ent_ic-bps.pdf

      Comment

      Working...
      X